Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 9, 2007, 9:37 AM EDT for Cambria County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 9:37 AM EDT (13:37 UTC)
- Expired
- Aug 9, 2007, 1:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cambria County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:04 AM EDT | FLASH FLOOD | Ferndale, PA | TORRENTIAL RAINS FROM TUNDERSTORMS TRIGGERED A ROCK SLIDE IN FERNDALE BORO ALONG PLAINFIELD AVENUE. FLOODING WAS ALSO NOTED ALONG BERKLEY ROAD IN UPPER YODER TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 091337 FFWCTP PAC021-091730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY 937 AM EDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA... THIS INCLUDES THE CITIES OF...WESTMONT...PORTAGE...NANTY-GLO... JOHNSTOWN...EBENSBURG... * UNTIL 130 PM EDT * AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LORETTO... CARROLLTOWN AND BELSANO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4030 7902 4029 7866 4060 7852 4063 7885 $$ SCHAFFNER
2 follow-up statements
000 WGUS71 KCTP 091456 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA ISSUED BY NATIONAL WEATHER SERVICE BINGHAMTON NY 1050 AM EDT THU AUG 9 2007 PAC021-091730- CAMBRIA PA- 1050 AM EDT THU AUG 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR CENTRAL CAMBRIA COUNTY... AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAINFALL OVER MUCH OF CAMBRIA COUNTY. EARLIER...1.5 TO 2.0 INCHES OF RAIN FELL WITHIN AN HOURS TIME IN THE VICINITY OF CARROLTOWN...LORETTO...EBENSBURG...AND CASSANDRA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NANTY-GLO... LORETTO...EBENSBURG...CRESSON...CARROLLTOWN AND BELSANO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4030 7902 4029 7866 4060 7852 4063 7885 $$ SCHAFFNER
000 WGUS71 KCTP 091600 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1200 PM EDT THU AUG 9 2007 PAC021-091610- CAMBRIA PA- 1200 PM EDT THU AUG 9 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CAMBRIA COUNTY... THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND FLOODING NO LONGER POSES A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4063 7885 4060 7852 4029 7866 4030 7902 TIME...MOT...LOC 1600Z 180DEG 0KT 4046 7876 $$ FORECASTER: LA CORTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 7:20 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 7:20 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 720 AM EDT THU AUG 9 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL BECOME SITUATED FROM NORTHWESTERN PENNSYLVANIA THROUGH THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON AND TONIGHT...AND AN AREA OF LOW PRESSURE WILL MOVE EAST ALONG THIS FRONT. THIS LOW WILL HELP TO LIFT THE VERY MOIST IN PLACE ACROSS THE REGION...UP AND OVER THE FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE FOR MUCH OF THE NIGHT. THE POTENTIAL EXISTS FOR LOCALIZED HEAVY RAIN OF AROUND 2 INCHES...ALONG WITH BRIEF STRONG GUSTY WINDS AND FREQUENT LIGHTNING IN THE STRONGER STORMS. ALTHOUGH A FEW SHOWERS OR A THUNDERSTORM WILL LINGER ACROSS THE STATE EARLY FRIDAY...CLEARING SKIES AND LESS HUMID CONDITIONS WILL FOLLOW FOR FRIDAY AFTERNOON THROUGH SUNDAY NIGHT. ONE OR MORE WEAK COLD FRONTS PUSHING SOUTHEAST ACROSS THE REGION MONDAY THROUGH WEDNESDAY MAY BRING A FEW SHOWERS OR THUNDERSTORMS...BUT MOST OF THE TIME WILL TURN OUT TO BE RAIN FREE. && .NEAR TERM /THROUGH TONIGHT/... A DISTINCT SOUTHWEST TO NORTHEAST PRECIPITABLE WATER GRADIENT HAS SET UP ONCE AGAIN ACROSS PENN. THE WEAK DEWPOINT FRONT THAT SLID SOUTH ACROSS THE COMMONWEALTH WEDNESDAY AND TRIGGERED ISOLATED TSRA ACROSS SCENT AND SW PENN...WILL SLOWLY RETREAT BACK NORTH INTO NW AND CENTRAL PENN THIS AFTERNOON AS AN AREA OF LOW PRESSURE RIPPLES EAST FROM THE MIDWESTERN STATES. MANY MASS AND KINEMATIC PARAMETERS THAT WERE IN PLACE PRIOR AND DURING THE HEAVY RAIN OF LATE TUESDAY/TUESDAY NIGHT WILL BE FOUND ACROSS PENN THIS AFTERNOON AND TONIGHT. THE MAIN EXCEPTIONS WILL LIKELY BE LESS THICK CLOUD COVER PRIOR TO PEAK HEATING /ESPECIALLY ACROSS THE SW PART OF THE CWA/...AND 2...SLIGHTLY WEAKER 925-850 HPA THETA-E CONVERGENCE THANKS TO A LLVL SWRLY JET THAT IS COMPARATIVELY ABOUT 10 KTS WEAKER THAN THE ONE THAT QUICKLY BLOSSOMED THE HEAVY RAIN PRODUCING SHRA/TSRA LATE TUES. NAM/S 925-850 HPA THETA-E CONVERGENCE APPEARS TO BE CURRENTLY PEGGING THE EXPANDING AREA OF SHRA/TSRA ACROSS NRN OHIO/WRN LAKE ERIE FAIRLY WELL...AND DISCUSSION ABOUT A SOUTHWARD ADJUSTMENT TO THE LOCATION OF HEAVIEST QPF PER HPC MAY NEED TO BE TEMPERED A BIT THIS AFTERNOON AND EVENING ACROSS OUR REGION. FOCUSING ON THE PRIMARY LLVL FORCING IN THE FORM OF MODERATELY STRONG ISENT LIFT WITHIN THE 300-310K THETA CHANNEL...VIA A MEAN 25 WSW WIND RIDING OVER THE QUASI STATIONARY FRONT...THE MAIN STRIP OF QPF OF AROUND 0.50 OF AN INCH WILL BE ALONG AND TO THE NORTH OF INTERSTATE 80 THIS AFTERNOON AND EARLY EVENING. BEST SFC BASED INSTABILITY WITH MU CAPES RUNNING BETWEEN 2000-2500 J/KG WILL SUPPORT SCATTERED SVR TSRA ACROSS THE SW HALF OF THE CWA THIS AFTERNOON AND EVENING. SIMILAR TO 30 HOURS AGO...THE QUASI STNRY FRONT WILL ACT AS A SOURCE OF ENHANCED LLVL VORTICITY AND COMBINE WITH THE DEEP LAYER LIFT OF A SHORT WAVE APPROACHING TONIGHT TO PRODUCE ROTATING UPDRAFTS NEAR AND JUST TO THE EAST OF THE BOUNDARY. SUPERCELL STRUCTURE WITH AN ISOLATED TORNADO OR TWO IS POSSIBLE LATE TODAY AND THIS EVENING ACROSS THE WRN AND CENTRAL MTNS OF PENN. TEMPS WILL CLIMB TO NEAR 90 THIS AFTERNOON ACROSS THE SCENT/SERN ZONES WITH A HEAT INDEX BETWEEN 95 AND 100. MORE CLOUDS AND SCATTERED TSRA OVER THE NORTH WILL TRIM MAXS BY ABOUT 10-12F COMPARED TO WEDNESDAY...WITH TEMPS REACHING THE U70S TO MID 80S ACROSS THE CENTRAL AND NRN MTNS. CONSIDERING THE WIDESPREAD HIGH PWATS OF OVER 2 INCHES LATE TODAY AND TONIGHT....LOCALIZED VERY HEAVY RAIN AND FLASH FLOODING IS POSSIBLE. WILL HOLD OFF ON A FLASH FLOOD WATCH FOR NOW...BUT OUR NW ZONES THAT RECEIVED 2-5 INCHES OF RAIN FROM THE LAST EVENT WILL BE THE MOST PRONE TO THE LOCALIZED FLOODING THREAT THROUGH EARLY FRIDAY MORNING. && .SHORT TERM /FRIDAY/... A COLD FRONT WILL SWEEP EAST ACROSS THE REGION DURING THE LATE MORNING/EARLY AFTERNOON FRIDAY...PUSHING OUT THE MUGGY AIRMASS AND LEADING TO DECREASING COVERAGE OF SHRA AND TSRA. CENTRAL AND NW COUNTIES OF OUR CWA WILL LIKELY SEE AT LEAST PARTIAL CLEARING IN THE AFTERNOON...WITH SEVERAL HOURS OF SCT CLOUDS POSSIBLE NW OF A KJST TO KUNV AND KELM LINE. TEMPS WILL DIP BACK TO NEAR NORMAL LEVELS FRIDAY AFTERNOON WITH DEWPOINTS GRADUALLY FALLING OFF. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE WEEKEND WILL BE LESS HUMID AND DRY AS HIGH PRESS AT THE SFC AN ALOFT BUILDS EAST OVER THE REGION. MAX TEMPS SHOULD BE NEAR...TO A FEW DEG ABOVE NORMAL. HPC AND MODELS MOVE NEXT FRONT IN ON MONDAY INSTEAD OF TUE NOW. ADDED S CHC N PA SUNDAY NIGHT...PUSHED THIS INTO C PA ON MONDAY. LATER SHIFTS MAY NEED TO ADD SHOWERS AND STORMS TO MONDAY EVENING ACROSS S PA. WENT WITH DRY FCST ON TUE AND WED. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... FORECAST FOCUSES ON THE DISSIPATION OF MORNING BR AND THE AREA OF PRECIPITATION MOVING THROUGH WESTERN PA. TIMED ARRIVAL OVER THE NEXT FEW HOURS FROM WEST TO EAST. THE SOUPY AIRMASS WILL HELP GENERATE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON WITH THE HELP OF A WEAK SURFACE LOW MOVING THROUGH THE GREAT LAKES. THE MVFR/IFR WILL HANG AROUND INTO THURS NIGHT AS CONVECTION CONTINUES TO FOCUS ALONG THE FRONT AND MOVES INTO THE REGION FROM THE OHIO VALLEY. FRIDAY INTO THE WEEKEND WILL SEE IMPROVEMENT AS DRIER AIR PUSHES INTO THE REGION FROM CANADA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE/LAMBERT NEAR TERM...LACORTE/FITZGERALD/LAMBERT SHORT TERM...LACORTE/LAMBERT LONG TERM...MARTIN/TYBURSKI AVIATION...MARTIN/TYBURSKI
Hazardous weather outlook, Aug 9, 5:22 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EDT THU AUG 9 2007 PAZ010-017>019-024>028-033>036-056-057-059-063>066-100930- ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 522 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LOCALIZED DAMAGING WIND GUSTS...HOWEVER A FEW ISOLATED TORNADOES MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAIN FROM TRAINING THUNDERSTORMS IS POSSIBLE DURING THE MORNING BEFORE A COLD FRONT SWEEPS EAST ACROSS THE REGION AND ENDS THE PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO FRIDAY MORNING. PAZ004>006-011-012-037-041-042-045-046-049>053-058-100930- WARREN-MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 522 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LOCALIZED VERY HEAVY RAIN OF OVER 2 INCHES IN JUST A FEW HOURS IS POSSIBLE WHERE SEVERAL THUNDERSTORMS MOVE ACROSS THE SAME AREA. SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND TONIGHT...BUT THE PROBABILITY FOR DAMAGING WIND GUSTS AND LARGE HAIL WILL BE LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALIZED HEAVY RAIN FROM TRAINING THUNDERSTORMS IS POSSIBLE DURING THE MORNING BEFORE A COLD FRONT SWEEPS EAST ACROSS THE REGION AND ENDS THE PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO FRIDAY MORNING. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:47 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 9:29 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 61 min |
| Aug 9, 9:43 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 32 min |
| Aug 9, 10:08 AM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 67 min |
| Aug 9, 10:33 AM EDT | Severe Thunderstorm Warning | CTP | Bedford | 27 min |
| Aug 9, 10:38 AM EDT | Severe Thunderstorm Warning | CTP | Franklin | 67 min |
| Aug 9, 10:51 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 54 min |
| Aug 9, 11:28 AM EDT | Severe Thunderstorm Warning | CTP | Adams | 47 min |
| Aug 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 4:24 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Aug 9, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 60 min |
| Aug 9, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 62 min |
| Aug 9, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 59 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Aug 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 52 min |
| Aug 9, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 38 min |
| Aug 9, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.